Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 96, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 2, 2010, 6:06 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2010, 6:06 PM PST (02:06 UTC)
- Expired
- Dec 3, 2010, 12:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
748 WHUS76 KEKA 030206 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 606 PM PST THU DEC 2 2010 ...NW SWELL CONTINUES TO SLOWLY DIMINISH THIS EVENING... PZZ450-470-030500- /O.NEW.KEKA.SC.Y.0096.101203T0206Z-101203T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 606 PM PST THU DEC 2 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WAVES: NW SWELL 8 TO 10 FT AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
973 WHUS76 KEKA 030437 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 837 PM PST THU DEC 2 2010 ...NW SWELL WILL GRADUALLY SUBSIDE OVERNIGHT... PZZ450-470-030800- /O.EXT.KEKA.SC.Y.0096.000000T0000Z-101203T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 837 PM PST THU DEC 2 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WAVES: NW SWELL 8 TO 10 FT AT 12 SECONDS...GRADUALLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 3:15 PM PST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 2, 3:15 PM PST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 315 PM PST THU DEC 2 2010 .SYNOPSIS...A FRONT WILL CONTINUE TO SLOWLY MOVE SOUTH AND EASTWARD ACROSS THE REGION THIS EVENING...PRODUCING PERIODIC LIGHT RAIN. THE RAIN WILL TAPER OFF TO ISOLATED LIGHT SHOWERS LATER TONIGHT AS WEAK HIGH PRESSURE BUILDS FROM THE WEST. AN UPPER TROUGH WILL APPROACH ON FRIDAY BRINGING A THREAT FOR SHOWERS THROUGH THE WEEKEND. && .DISUCSSION...FRONT HAS BEEN SLOWLY MOVING SOUTH AND EAST ACROSS THE FORECAST AREA THIS AFTERNOON AS SHORT-WAVE ENERGY FROM THE GULF OF AK HEADS INTO THE PAC NW. HIGH PRESSURE SHOULD BUILD LATER TONIGHT THROUGH EARLY FRIDAY MORNING BRINGING A BRIEF BREAK IN THE WET WEATHER TO THE NORTHERN HALF OF THE FORECAST AREA. SOUTHERN AND EASTERN PORTIONS MAY STILL SEE SPOTTY SHOWERS AFTER MIDNIGHT AS THE BOUNDARY HANGS UP OVER THE COASTAL RANGES. SNOW LEVELS APPEAR TO BE ABOVE 4000 FEET...WITH A FEW POCKETS AROUND 3500 FEET. IN ANY CASE...ADDITIONAL SNOW AMOUNTS ABOVE 4KFT WILL BE LIGHT. NEXT ISSUE IS THE TROUGH CURRENTLY DIGGING SOUTHWARD ALONG 135W... PUMPING UP COPIOUS MOISTURE FROM THE SUBTROPICS. PRECIP COVERAGE MAY SPARK UP AS EARLY AS TOMORROW MORNING AS DIVERGENCE ALOFT INCREASES AND A SPEED MAX TAKES AIM ON THE AREA. PRECIP CHANCES SEEM BETTER AND MORE WIDESPREAD FRIDAY NIGHT...SO INCREASED POPS SLIGHTLY. SNOW LEVELS LOOK TO CONTINUE ON AN UPWARD TREND ON FRIDAY AND FRIDAY NIGHT IN RESPONSE TO THE STEADY WARM/MOIST AIR ADVECTION. CONFIDENCE IN THE FORECAST SATURDAY TROUGH SUNDAY IS BY NO MEANS AT AN ALL TIME HIGH. MODELS WERE IN GOOD AGREEMENT WITH KEEPING A CLOSED LOW PARKED OUTSIDE 130W ON SATURDAY. SPOKES OF ENERGY WILL PIN-WHEEL AROUND THE LOW TOWARDS NW CALIFORNIA THROUGH THE WEEKEND ...BUT EACH OF THESE LOOK TO DAMPEN OUT. THE LOW REALLY DOES NOT KICK OUT UNTIL SUNDAY WITH THE BRUNT OF RAIN GOING SOUTH INTO THE SFO AND MONTEREY BAY AREAS ACCORDING TO THE GFS AND ECMWF. THE SPECTRAL SOLUTIONS SEEM ODD AND WOULD NOT BE SURPRISED TO SEE MORE RAIN FURTHER NORTH ON SUNDAY ACROSS THE FORECAST AREA THAN THE GFS CURRENTLY INDICATES. THE NAM12 HAS A MUCH WETTER SCENARIO. FOR NOW WILL GO WITH A MIDDLE OF THE ROAD FORECAST AS NONE OF THE MODELS LOOK TO HAVE A REAL GOOD HANDLE ON THE SPLIT FLOW PATTERN. FOR MONDAY THROUGH THURSDAY...THERE WERE STILL SLIGHT TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF ON MORE WET WEATHER EXPECTED NEXT WEEK. NEW GFS HAS SLOWED DOWN COMPARED TO THE LAST 2 RUNS. THUS WILL GO WITH NEAR OR SLIGHTLY ABOVE CLIMO PRECIP CHANCES. DJB && .AVIATION...WEAK FRONT BISECTED NORTHWEST CALIFORNIA AT MID AFTERNOON...WITH GENERALLY LIGHT SURFACE WINDS AND MVFR TO VFR FLYING CONDITIONS. WEAK WINDS AND A SATURATED AIRMASS OVERNIGHT WILL LIKELY PROMOTE FOG FORMATION...ESPECIALLY AFTER 06 UTC...WITH IFR CONDITIONS POSSIBLE. MAB && .MARINE...SEAS REMAIN STUBBORNLY AT OR ABOVE 10 FT THIS AFTERNOON. WE HAVE EXTENDED THE SMALL CRAFT ADVISORY THROUGH MID EVENING...AFTER WHICH SEAS SHOULD SUBSIDE BELOW CRITERIA. ANOTHER LONG PERIOD NW SWELL REMAINS ON TRACK TO MOVE INTO THE WATERS SAT...ALTHOUGH HEIGHTS DO NOT LOOK MUCH HIGHER THAN 7 OR 8 FT. PLENTY OF UNCERTAINTY REMAINS WITH THE MODELS OUT OF THE GATE AS FAR AS WINDS...BUT IN GENERAL WE UNDERCUT GUIDANCE THROUGH THE WEEKEND. BETTER AGREEMENT ACTUALLY EXISTS EARLY NEXT WEEK AS THE GFS AND EURO AGREE ON AN INCOMING TROUGH WITH STRONGER S WINDS. MAB && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR ALL WATERS UNTIL 6 PM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 2, 4:26 AM PST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 426 AM PST THU DEC 2 2010 CAZ001>004-076-031230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 426 AM PST THU DEC 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 2:14 PM PST | Small Craft Advisory | EKA | 21 hr |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.